Alert archive / Hawaii / Wind Advisories in 2006
Wind Advisory 38, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 30, 2006, 3:43 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Dec 30, 2006, 4:00 PM HST. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2006, 3:43 PM HST (01:43 UTC)
- In effect from
- Dec 30, 2006, 4:00 PM HST
- Expired
- Jan 1, 2007, 5:00 AM HST
- In force
- 37 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWHW70 PHFO 310143 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST SAT DEC 30 2006 ...WIND ADVISORY FOR HALEAKALA SUMMIT AND THE BIG ISLAND SUMMITS THROUGH SUNDAY AFTERNOON... .OVERVIEW...STRENGTHENING HIGH PRESSURE ALOFT JUST NORTH OF THE STATE WILL PRODUCE STRONG EAST WINDS OVER SUMMITS OF HALEAKALA AND THE BIG ISLAND TONIGHT AND SUNDAY. WINDS WILL BEGIN TO EASE SUNDAY NIGHT AS THE HIGH MOVES OFF TO THE NORTHEAST. HIZ022-028-311445- /O.NEW.PHFO.WI.Y.0038.061231T0200Z-070101T0400Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 343 PM HST SAT DEC 30 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST SUNDAY... EAST WINDS OF 30 TO 40 MPH WILL CONTINUE THROUGH SUNDAY AFTERNOON. A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH FREQUENT GUSTS ABOVE 50 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ WROE
1 follow-up statement
000 WWHW70 PHFO 311258 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 258 AM HST SUN DEC 31 2006 ...WIND ADVISORY FOR HALEAKALA SUMMIT AND THE BIG ISLAND SUMMITS THROUGH SUNDAY NIGHT... .OVERVIEW...HIGH PRESSURE ALOFT JUST NORTH OF THE STATE CONTINUES TO PRODUCE STRONG EAST WINDS OVER THE SUMMITS OF HALEAKALA AND THE BIG ISLAND. WINDS ARE LIKELY TO CONTINUE TODAY AND TONIGHT BEFORE WEAKENING BY MONDAY MORNING AS THE HIGH MOVES OFF TO THE NORTHEAST. HIZ022-028-010200- /O.EXT.PHFO.WI.Y.0038.000000T0000Z-070101T1500Z/ HALEAKALA SUMMIT-BIG ISLAND SUMMITS- 258 AM HST SUN DEC 31 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM HST MONDAY... A WIND ADVISORY MEANS THAT STRONG WINDS OF 30 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 30, 10:00 AM HST, 5 hours 43 minutes earlier.
Area forecast discussion, Dec 30, 10:00 AM HST, 5 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SAT DEC 30 2006 .SYNOPSIS...A RATHER DRY TRADE WIND PATTERN WILL CONTINUE ACROSS THE ISLANDS INTO EARLY NEXT WEEK...WITH MODERATE TRADE WIND SPEEDS AND CLOUDS AND SHOWERS FAVORING WINDWARD AND MAUKA AREAS. AN UPPER LOW PASSING SOUTH OF THE ISLANDS MAY INCREASE SHOWERS FOR THE BIG ISLAND DURING THE MIDDLE OF THE WEEK...AND A WEAKENING COLD FRONT WILL APPROACH KAUAI NEXT THURSDAY. THE END OF THE WORK WEEK WILL FEATURE AN INCREASE IN TRADE WINDS. && .DISCUSSION...A RIDGE NORTH OF THE STATE AND A STABLE ATMOSPHERE WILL MAINTAIN MODERATE TRADE WINDS AND RELATIVELY DRY WEATHER FOR THE REMAINDER OF THE HOLIDAY WEEKEND. THE RIDGE IS ABOUT 450 MILES NORTH OF KAUAI AND IS MOVING SOUTH SLOWLY. AS THE RIDGE MOVES CLOSER...TRADE WINDS WILL SLOWLY EASE JUST A NOTCH BUT WILL REMAIN AT MODERATE LEVELS THROUGH MONDAY NIGHT. THE BAND OF SHOWERS THAT AFFECTED THE ISLANDS DURING THE PAST COUPLE OF DAYS HAS THINNED SUBSTANTIALLY AND LIFTED JUST NORTH OF KAUAI. WITH NO OTHER ORGANIZED AREAS OF MOISTURE NEARBY...SHOWERS WILL BE CONFINED MAINLY TO WINDWARD AND MOUNTAIN AREAS THROUGH THE WEEKEND. CHANGES ARE IN STORE FOR THE MIDDLE OF NEXT WEEK AS WEATHER SYSTEMS APPROACH FROM BOTH ENDS OF THE STATE. FIRST...THE UPPER TROUGH NOW EAST OF THE ISLANDS WILL PINCH OFF AN UPPER LOW WHICH WILL THEN DRIFT SOUTH OF THE STATE. THIS MAY CAUSE AN INCREASE IN TRADE WIND SHOWERS FOR THE BIG ISLAND TUESDAY NIGHT AND WEDNESDAY. AT THE SAME TIME...A WEAKENING FRONT WILL APPROACH KAUAI FROM THE NORTHWEST. AT THIS TIME...IT LOOKS LIKE THIS FEATURE WILL STALL NEAR THE GARDEN ISLE WEDNESDAY NIGHT...THOUGH FINE TUNING WILL BE NECESSARY. AS THE FRONT IS DISSIPATING...A STRONG HIGH WILL PASS NORTH OF THE ISLANDS...BOOSTING TRADE WINDS SIGNIFICANTLY WEDNESDAY NIGHT AND THURSDAY. && .MARINE...A VERY LARGE WEST-NORTHWEST SWELL IS EXPECTED TO ARRIVE LATE MONDAY. THIS SWELL MAY PRODUCE SURF HEIGHTS AT OR ABOVE THE WARNING LEVEL ALONG NORTH AND WEST FACING SHORES TUESDAY. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE && WROE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.